Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 18, 2015, 3:40 AM MST. It took effect at Feb 18, 2015, 5:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 3:40 AM MST (10:40 UTC)
- In effect from
- Feb 18, 2015, 5:00 PM MST
- Expired
- Feb 19, 2015, 6:21 AM MST
- In force
- 13 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
973 WWUS75 KTFX 181040 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 340 AM MST WED FEB 18 2015 MTZ009-048-182245- /O.UPG.KTFX.HW.A.0006.150218T1900Z-150219T1900Z/ /O.NEW.KTFX.HW.W.0007.150219T0000Z-150219T1600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 340 AM MST WED FEB 18 2015 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON WITH STRONG WINDS EXPECTED NEAR FAVORED CANYONS BY THIS EVENING THROUGH EARLY THURSDAY MORNING. STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. * WINDS: WESTERLY WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS...EAST GLACIER. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
216 WWUS75 KTFX 182128 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 228 PM MST WED FEB 18 2015 MTZ009-048-191100- /O.CON.KTFX.HW.W.0007.150219T0000Z-150219T1600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 228 PM MST WED FEB 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT WITH STRONG WINDS EXPECTED NEAR FAVORED CANYONS THIS EVENING THROUGH EARLY THURSDAY MORNING. STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...EAST GLACIER...HEART BUTTE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
190 WWUS75 KTFX 191021 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 321 AM MST THU FEB 19 2015 MTZ009-048-191600- /O.CON.KTFX.HW.W.0007.000000T0000Z-150219T1600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 321 AM MST THU FEB 19 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT WITH STRONG WINDS EXPECTED NEAR FAVORED CANYONS THROUGH EARLY THURSDAY MORNING. STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
043 WWUS75 KTFX 191321 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 621 AM MST THU FEB 19 2015 MTZ009-048-191430- /O.CAN.KTFX.HW.W.0007.000000T0000Z-150219T1600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 621 AM MST THU FEB 19 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 18, 3:32 AM MST, 8 minutes earlier.
Area forecast discussion, Feb 18, 3:32 AM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 332 AM MST Wed Feb 18 2015 .DISCUSSION... Today through Friday...An upper ridge over the Pacific Northwest this morning will shift east and be weakened by a weather disturbance aloft which will move through the forecast area tonight. Expect only some high level moisture with it. Thursday another weather disturbance aloft will move through the forecast area with again mainly high level moisture. The only threat for precipitation through Thursday will be over Blaine County this morning and the Rocky Mountain Front Thursday afternoon. The pattern will begin changing Thursday night as a weather disturbance aloft with more moisture will bring an increasing chance of snow to the Rocky Mountain Front and southwest Montana. Friday cooler air will move into the forecast area along with a very moist airmass. In addition weak instability will develop. Snow will be likely over the mountains with several inches accumulation. The plains will see scattered snow showers or possibly rain showers. As for the high wind watch have upgraded the climatologically favored areas for strong winds in the Rocky Mountain Front to a high wind warning. As was mentioned in a previous discussion winds aloft will not be all that strong but a strong surface pressure gradient should be sufficient for a few locations to get high winds this evening into early Thursday morning. Blank Friday Night through Wednesday...Model solutions continue to remain in agreement keeping northwesterly flow over the area through early next week. Conditions will quickly transition to a cooler and more seasonal pattern Friday evening as a shortwave embedded with the larger scale northwesterly flow aloft moves into the area bringing moisture associated with a cold front and a reinforcing shot of cold air through Saturday. Some moderation is expected by Sunday although models are not in good agreement over how long and how cold the latest temperature drop will be. By Monday most of the potential for precipitation will have diminished and temperatures should climb back towards more seasonal values. Model consensus breaks down by Tuesday. Northwesterly flow aloft is maintained, but locations and timing of embedded shortwaves differs dramatically in the major model solutions so have gone with a more climatological solution to precipitation through the rest of the long term forecast. Suk && .AVIATION... UPDATED 0533Z. An upper level high pressure ridge remains over the West Coast and this is causing northwest flow aloft over Central Montana. A weak disturbance is moving through this flow and causing some lower cigs. The chance for snow is low and conditions should remain VFR. A chance for IFR conditions does exist, however, near KCTB. Continued cloud cover and winds shifting to the southwest should for the most part keep this area VFR as well. Cloud cover will decrease Wednesday although a shortwave moving onto the West Coast will cause some increased winds across the Rockies. && .PRELIMINARY POINT TEMPS/POPS... GTF 51 36 54 30 / 0 0 10 10 CTB 49 33 51 30 / 0 0 10 10 HLN 52 34 55 33 / 0 0 10 30 BZN 48 27 53 29 / 0 0 10 40 WEY 38 18 41 24 / 0 0 10 30 DLN 51 30 53 32 / 0 0 10 30 HVR 45 27 52 29 / 10 0 10 10 LWT 45 31 48 28 / 10 0 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING from 5 PM this afternoon to 9 AM MST Thursday Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.